Alert archive / New Mexico / Severe Thunderstorm Warnings in 2004
Severe Thunderstorm Warning 161, NWS Albuquerque, NM
NWS Albuquerque, NM issued this severe thunderstorm warning at Jul 25, 2004, 7:10 PM MDT for Sandoval County, New Mexico. It was in force for 65 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 25, 2004, 7:10 PM MDT (01:10 UTC)
- Expired
- Jul 25, 2004, 8:15 PM MDT
- In force
- 65 min
- Issued by
- NWS Albuquerque, NM
- Area
- Counties, with a storm outline in the text
County Sandoval County, NM
The radar
The Albuquerque radar (KABX), 79 km from the middle of the area, began a volume at 01:13 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Albuquerq/Krtlnd, NM (KABQ), launched 00:00Z, 1.2 hours before the alert went out and 98 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 183 J/kg
- Mixed-layer CIN
- -20 J/kg
- Mixed-layer LCL
- 1699 m above ground
- 0-6 km bulk shear
- 17 kt
- 0-1 km storm-relative helicity
- -49 m²/s²
- 0-3 km storm-relative helicity
- -31 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS55 KABQ 260110 SVRABQ NMC043-260215- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE ALBUQUERQUE NM 709 PM MDT SUN JUL 25 2004 THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... WEST CENTRAL SANDOVAL COUNTY IN NORTHERN NEW MEXICO * UNTIL 815 PM MDT * AT 707 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM OVER TORREON NAVAJO MISSION...OR ABOUT 19 MILES SOUTHWEST OF CUBA...MOVING SOUTHEAST AT 20 MPH. * THE SEVERE THUNDERSTORM WILL BE... OVER TORREON NAVAJO MISSION AT 720 PM MDT THIS IS A DANGEROUS STORM. PREPARE FOR DAMAGING WINDS IN EXCESS OF 60 MPH...LARGE HAIL AND FREQUENT CLOUD TO GROUND LIGHTNING. LAT...LON 3597 10716 3590 10729 3561 10728 3561 10688 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albuquerque, NM wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 25, 3:00 PM MDT, 4 hours 10 minutes earlier.
Area forecast discussion, Jul 25, 3:00 PM MDT, 4 hours 10 minutes before
AREA FORECAST DISCUSSION. NATIONAL WEATHER SERVICE ALBUQUERQUE NM 300 PM MDT SUN JUL 25 2004 .DISCUSSION...COOLING NOTED AT H5 THIS MORNING OVER NWRN NM. RUC/MESOETA SUGGEST LOW LEVEL CONVERGENCE TO SHIFT EASTWARD THIS AFTERNOON/EVENING ROUGHLY CONTDVD TO RIO GRANDE VALLEY TO RTN AREA. CONVECTION HAS BEEN SLOW TO GET STARTED...BUT HAS BEEN INCREASING AS CI HAS DISSIPATED. LATER TONIGHT...SFC HIGH BUILDS BACK TO WEST...WILL KEEP SOME MENTION OF AN EASTERLY WIND INTO RIO GRANDE VALLEY AT LEAST THIS EVENING. CONTINUED NW-NLY STEERING FLOW NW WITH NE-ELY OVER SOUTH AS ETAS AND GFS BUILD UPPER HIGH CIRCULATION FARTHER EAST OVERNIGHT AND ON MONDAY THAN PREVIOUSLY PREDICTED. THEREFORE DRYING NOT AS LIKELY IN THE SHORT TERM THOUGH LOW LEVEL EASTERLIES WILL BE ABSENT WITH THE SFC LEE TROUGH SETTING UP MONDAY AND PERSISTING TUESDAY. UPPER HIGH CENTER TO BE SUPPRESSED INTO SOCAL AND SOUTH OF U.S. BORDER LATE TUESDAY WITH SERIES OF SHORTWAVES MOVING THROUGH GREAT BASIN. MODELS SEEM TO BE EMPHASIZING ONE OF THESE WAVES AS IT MOVES THROUGH ARIZONA TUESDAY NIGHT/WEDNESDAY. WHILE NOT THE TRADITIONAL MONSOON PATTERN...THE DYNAMICS SUPPORT SOME ACTIVE WEATHER CONTINUING INTO MIDWEEK. LONGER TERM...STILL SUGGESTION OF ANOTHER WIND SHIFT LATE THURSDAY WITH AN ACTIVE NORTHWEST FLOW. THEREAFTER...GFS STILL TRENDS TO A MORE SEASONAL PATTERN FOR NEXT WEEKEND AND EARLY NEXT WEEK. && .PRELIMINARY POINT TEMPS/POPS... FARMINGTON................ 059/087 060/089 061 48312 GALLUP.................... 052/084 052/085 054 48312 GRANTS.................... 053/083 053/086 054 48332 GLENWOOD.................. 059/089 060/091 061 48421 CHAMA..................... 042/076 045/077 045 48332 LOS ALAMOS................ 050/076 051/081 053 48322 RED RIVER................. 042/073 040/074 040 48332 TAOS...................... 049/080 049/082 049 48322 SANTA FE.................. 051/079 053/084 055 48322 SANTA FE AIRPORT.......... 053/082 055/085 057 48322 ESPANOLA.................. 053/081 053/087 057 48322 ALBUQUERQUE HEIGHTS....... 060/085 063/088 066 48322 ALBUQUERQUE VALLEY........ 058/086 058/090 065 48322 ALBUQUERQUE FOOTHILLS..... 059/083 062/086 064 48322 ALBUQUERQUE WEST MESA..... 061/085 064/090 065 48322 SOCORRO................... 058/086 063/091 064 48322 SANDIA PARK/CEDAR CREST... 053/074 057/080 058 48332 MORIARTY/ESTANCIA......... 050/079 053/086 054 48333 CARRIZOZO................. 052/081 058/091 059 48322 RUIDOSO................... 050/073 054/081 056 48332 RATON..................... 049/080 050/084 053 48333 LAS VEGAS................. 049/079 051/083 054 48333 ROY....................... 053/078 055/084 056 48323 CLAYTON................... 054/080 059/085 061 48222 SANTA ROSA................ 058/084 060/089 062 48323 TUCUMCARI................. 057/085 064/091 065 48222 FORT SUMNER............... 057/085 061/092 063 48322 CLOVIS.................... 057/083 062/090 064 48322 PORTALES.................. 057/083 063/090 064 48322 ROSWELL................... 059/085 064/090 067 48322 && .ABQ WATCHES/WARNINGS/ADVISORIES...NONE. &&
Hazardous weather outlook, Jul 25, 6:00 AM MDT, 13 hours 10 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ALBUQUERQUE NM 600 AM MDT SUN JUL 25 2004 NMZ001>021-026-261200- CAPITAN/NORTHERN SACRAMENTO MOUNTAINS- CENTRAL HIGH PLAINS/ESTANCIA VALLEY-CHAVES COUNTY PLAINS- CONCHAS LAKE/GUADALUPE COUNTY-CURRY COUNTY-DE BACA COUNTY- FAR NORTHEAST PLAINS-GUADALUPE MOUNTAINS OF CHAVES COUNTY- HARDING COUNTY-LINCOLN COUNTY HIGH PLAINS/HONDO VALLEY- LOWER RIO GRANDE VALLEY- MIDDLE RIO GRANDE VALLEY/ALBUQUERQUE METRO AREA-NORTHEAST HIGHLANDS- NORTHWEST MOUNTAINS INCLUDING JEMEZ-NORTHWEST PLATEAU-QUAY COUNTY- ROOSEVELT COUNTY-SANDIA/MANZANO MOUNTAINS-SANGRE DE CRISTO MOUNTAINS- SOUTHWEST MOUNTAINS/UPPER GILA REGION-UPPER RIO GRANDE VALLEY- WESTCENTRAL MOUNTAINS- 600 AM MDT SUN JUL 25 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL NEW MEXICO. .DAY ONE...TODAY NO WIDESPREAD HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. BUT SCATTERED SHOWERS AND THUNDERSTORMS WILL AGAIN DEVELOP WITH THE HEATING OF THE DAY COMBINED WITH A MOIST ATMOSPHERE. IN ADDITION SOME OF THESE STORMS WILL STILL BE CAPABLE OF PRODUCING LOCALLY VERY HEAVY RAINFALL WHICH COULD CREATE FAST FLOWING AND RISING WATER IN ARROYOS AND SMALL STREAMS AS WELL AS PONDING ON LOW-LYING STRETCHES OF ROADS. STRONGER STORMS MAY ALSO PRODUCE SMALL HAIL AND GUSTY WINDS AS WELL AS CLOUD TO GROUND LIGHTNING. .DAYS TWO THROUGH SEVEN... NO WIDESPREAD HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. HOWEVER ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS WILL DEVELOP MAINLY MONDAY THROUGH WEDNESDAY ACROSS NORTH AND CENTRAL NEW MEXICO...MAINLY IN THE AFTERNOON INTO THE EVENING. SOME OF THESE STORMS WILL STILL HAVE THE ABILITY TO PRODUCE LOCALLY HEAVY RAINS...ESPECIALLY MONDAY. REMEMBER...WEATHER CAN CHANGE VERY RAPIDLY IN NEW MEXICO. ALWAYS USE THE LATEST FORECASTS...WATCHES AND WARNINGS FOR PLANNING PURPOSES. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. 43
Nearby
Severe Thunderstorm Warnings in New Mexico, 2004Every severe thunderstorm warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.